Nov-Dec '04 | briefing | mail | don't say this | flakers' jargon | flaker creativity | articles | other places | archives | send mail | ed dewke | legal stuff | order | search | PsorChat | PsorChat Review | 2004 Ed Dewke

Exorex Worked for Him
by James L.

Greetings, Ed.  I stumbled across your web site a while back and just seem to keep coming back.  I'm one of those weirdoes who used to subscribe to the Physician's Desk Reference until that information was available free online.  I am absolutely compulsive about trying to learn everything possible about the medications that my family and I take.  Unfortunately, the pharmaceutical companies can withhold so much relevant information, that even doctors can't learn everything they need to know.

Briefly, I was diagnosed with pustular psoriasis on my hands in 1995. After all lesser treatments failed over two years of treatment and three dermatologists, I reluctantly consented to try Tegison, which I took for the better part of two years with no appreciable improvement.

Although my psoriasis didn't improve, I lost all of the hair on my legs, stomach, chest, and arm pits.  The hair on my hands and arms had thinned noticeably, and what hair was left was quite long and curly. Probably because I was also taking Proscar (Finasteride, marketed in lower dosages as Propecia to retard male pattern baldness), I had no hair loss on my head.  

I quit taking Tegison in May 1999 and only just learned on your web site that it was taken off the market that same year.  I also learned of the undisclosed side effects that caused Tegison to be taken off the market.  I'd never seen those side effects disclosed in any medical or pharmaceutical information before I started taking Tegison or while I was taking it, nor had my dermatologist ever mentioned any of them.

Anyway, I tried Exorex almost immediately after stopping Tegison.  I read on the label that it was used in lower dosages for different ailments, so I diluted the penetrating emulsion with two parts distilled water to one part emulsion.  My psoriasis began to clear immediately, and within a few weeks, I was symptom-free.  I went back to my dermatologist just to make sure, and he was amazed.  When it has reappeared over the last five years, I resume my Exorex regimen, and it goes away again.

I've read that coal tar emulsion is a known carcinogen, but I can't find anything specific to Exorex.  Do you know of any specific information?

I swear that I an not now nor have I ever been employed or paid by Exorex, and I have no ulterior motive whatsoever.  I'm only writing because it works for me, and it will probably work for others.  I recommend trying Exorex, and if it doesn't work for you, stop.

Thanks for giving us a forum to share our experiences.  -James L.

*****

Ed’s Response:  Glad you wrote about your positive experience with Exorex, James.  As you know from searching on Exorex here at FlakeHQ, the product does have its advocates.  It appears to be the manufacturer’s advertising policies that get them into trouble.  Ed Anderson’s write-up about Exorex at the Psoriasis Hall of PShame is essential reading.

No one argues that coal tar has been an effective P palliative for years.  In a number of forms it has been one of the longest lived treatments for P.  Lots of people find coal tar can calm their lesions.  I don’t know of any specific claims about the coal tar in Exorex or its carcinogenic toxicity (which isn't surprising because the product manufacturer initially concealed the fact that coal tar was the active ingredient).   Anderson ’s write-up (link above) contains more information.

I know coal tar has worked for me because I use T-Gel shampoo (by Neutrogena) and used to use Pentrax shampoo, which contains even more coal tar derivative than T-Gel.  I also used to use a specially compounded formulation containing coal-tar and salicylic acid as an overnight occlusion (under a shower cap). 

I haven’t tried Exorex because, as an OTC product it was too expensive and there were plenty of other things to try that were prescribed, hence paid for in large by my insurance.  -Ed

This Month's Mail | Archives

www.flakehq.com